MAUDE Adverse Event Report: PLAYTEX MANUFACTURING, INC. PLAYTEX SPORT UNSCENTED TAMPONS, SUPER PLUS, 18 CT; MENSTRUAL TAMPON

PLAYTEX MANUFACTURING, INC. PLAYTEX SPORT UNSCENTED TAMPONS, SUPER PLUS, 18 CT; MENSTRUAL TAMPON
Model Number X08135C0
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Toxic Shock Syndrome (2108)
Date of Event 12/31/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2016, (b)(6) provided date codes and product descriptions for the event reported as mw5059966.This report describes the second product associated with the event.
 
Event or Problem Description
Fda contacted edgewell personal care on (b)(6) 2016, to inform edgewell that the agency has received four reports (mw5059966, mw5059967, mw5059968 and mw5060650) concerning adverse events involving playtex sport tampons.The reports indicate that four young women have been hospitalized at a single hospital since the beginning of the year with patient problem 2108: toxic shock syndrome.

Brand Name
PLAYTEX SPORT UNSCENTED TAMPONS, SUPER PLUS, 18 CT
Common Device Name
MENSTRUAL TAMPON
Manufacturer (Section D)
PLAYTEX MANUFACTURING, INC.
805 walker rd
dover DE 19904
MDR Report Key5831565
Report Number0002515444-2016-00008
Device Sequence Number18987604
Product Code HEB
UDI-Device Identifier00078300081357
UDI-Public078300081357
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberX08135C0
Device Lot Number15196AB
Was Device Available for Evaluation? No
Device Age1 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2016
Initial Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;